Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 8, 2018, 10:58 PM CDT for 4 counties in Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 9, 2018, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI
The radar
The Green Bay radar (KGRB), 125 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
046
WWUS83 KGRB 090358
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1058 PM CDT WED AUG 8 2018
WIZ011-013-018>021-030-031-073-090500-
Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Marathon WI-Northern Marinette County WI-
Forest WI-Menominee WI-Lincoln WI-
1058 PM CDT WED AUG 8 2018
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA LATE THIS EVENING...
At 1057 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from 7 miles west of Goodman to 5 miles
northwest of Antigo to 6 miles southwest of Council Grounds State
Park to 8 miles northeast of Dorchester. Movement was southeast at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Antigo around 1110 PM CDT.
Wausau around 1115 PM CDT.
Rib Mountain around 1120 PM CDT.
Weston around 1130 PM CDT.
Neopit around 1140 PM CDT.
Mosinee and Wausaukee around 1155 PM CDT.
Other locations impacted by these storms include Ackley Wildlife
Area, Mattoon, Polar, Birnamwood, High Falls Reservoir, Deerbrook,
Caldron Falls Reservoir, Mcclintock County Park, Hogarty and Brokaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9005 4519 9004 4531 8933 4547 8910
4547 8905 4549 8905 4572 8867 4536 8792
4520 8820 4497 8867 4478 8969 4505 9020
4512 9020
TIME...MOT...LOC 0357Z 307DEG 27KT 4560 8849 4523 8917 4511 8981 4506
9017
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 10:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 8, 10:39 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1039 PM CDT Wed Aug 8 2018 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 301 PM CDT Wed Aug 8 2018 the left exit region of an 80 knot jet at 300 mb will move across northern Wisconsin during the evening hours, while a surface trough moves across the region. Pretty good moisture convergence in northwest Wisconsin late this afternoon but so far there is enough convective inhibition to keep anything from getting going. The area ahead of the surface trough does not have a lot of convective cloudiness right now due to a lot of smoke from fires upstream. The best convective clouds are along and behind the surface front, which may limit their potential when they arrive in our area tonight. Kept the mention of a marginal risk of severe storms across the north half of the region, but the smoke may keep the atmosphere from destabilizing enough to get them. If there are any it appears that strong winds are the main hazard. Skies should generally clear by daybreak, with some patchy fog or low clouds across central and northcentral Wisconsin. Lows should be several degrees above normal. Thursday should be mostly sunny and warm, with a slight chance of a shower across the southern part of the area. Highs will be around 5 degrees above normal. .LONG TERM...Thursday Night Through Wednesday Issued at 301 PM CDT Wed Aug 8 2018 Medium range models in decent agreement through the period, showing western ridge building/tilting into the central/northern Plains into the weekend, as troughs of low pressure dig over the west and east coasts of the U.S. This pattern will bring only a few chances for showers/storms, but nothing organized and much of the period should be dry, along with a very low severe weather threat. Temperatures look to be near or above normal for most of the period. Models showing an upper trough swinging across the area Thursday night into Friday, bringing a small chance for some hit or miss showers and possibly a storm, but instability looks very low. High pressure at the surface should limit shower activity, so only will carry 10-20 POPs. As the upper trough exits and the western ridge tilts toward the region, quiet weather is expected this weekend. Can't completely rule out a stray shower or even a storm as weak pieces of shortwave energy dive south across the Great Lakes as a upper trough begins to dig/cut off just east of WI, especially if it coincides with peak heating. But prefer to keep things dry for now due to the surface high pressure nudging into the region and a pretty dry airmass will be in place. By next Tuesday, the upper ridge will flatten as the cut off low slowly lifts to the northeast. An upper jet, shortwave, and cold front is forecast to push across the area in the Tuesday night or Wednesday timeframe, bringing the next chance for a more widespread shower/storm threat. && .AVIATION...for 06Z TAF Issuance Issued at 1039 PM CDT Wed Aug 8 2018 Scattered showers and thunderstorms will continue tracking through the area overnight as an upper level disturbance moves through the western Great Lakes region. Placed precipitation in all TAF sites as recent mesoscale models maintain the showers and thunderstorms through the entire area. Clearing is expected late tonight behind the departing precipitation, with low clouds or ground fog in some areas. Thursday will be partly sunny with VFR flight weather and some afternoon fair weather cumulus clouds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......Kurimski
Hazardous weather outlook, Aug 8, 3:15 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 315 PM CDT Wed Aug 8 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 315 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms this evening across north- central and northeast Wisconsin. A few of the storms could become strong or severe with damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms Thursday afternoon across parts of central Wisconsin. The storms are not expected to be severe. There is a chance of thunderstorms Tuesday night into next Wednesday, but it is to early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but spotters are requested to report wind gusts over 35 mph and hail a half inch or greater to the National Weather Service. LMZ521-522-541>543-092015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 315 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms tonight, especially north of Kewaunee. A few of the storms could produce strong wind gusts and hail. Another chance for storms arrives Tuesday night into next Wednesday. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability of hazardous weather is low. RDM/Bersch
In the hours before
Special weather statement, Aug 8, 7:48 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
748 PM CDT WED AUG 8 2018
WIZ005-090145-
Vilas WI-
748 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
845 PM CDT...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saxon to 7 miles northeast of Namekagon.
Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Winchester around 835 PM CDT.
Other locations impacted by these storms include Presque Isle and
Manitowish Waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4621 8944 4617 8932 4593 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0048Z 297DEG 33KT 4645 9043 4629 9094
KurimskiSpecial weather statement, Aug 8, 8:39 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
839 PM CDT WED AUG 8 2018
WIZ005-010-011-090300-
Vilas WI-Oneida WI-Forest WI-
839 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...VILAS AND
ONEIDA COUNTIES UNTIL 1000 PM CDT...
At 837 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marenisco to Winchester to near Turtle
Flambeau Flowage. Movement was southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Boulder Junction around 900 PM CDT.
Lac Du Flambeau around 905 PM CDT.
Squirrel Lake around 915 PM CDT.
Eagle River and Willow Reservoir around 930 PM CDT.
Phelps around 935 PM CDT.
Rhinelander around 955 PM CDT.
Other locations impacted by these storms include Sayner, Anvil Lake
Campground, Harshaw, Hazelhurst, Goodnow, Trout Lake, Conover,
Minocqua, Lake Tomahawk and Mc Naughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4562 8922
4557 9004 4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0137Z 313DEG 33KT 4641 8964 4621 8988 4609 9027
BerschSpecial weather statement, Aug 8, 9:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
957 PM CDT WED AUG 8 2018
WIZ010-011-018-019-090400-
Langlade WI-Oneida WI-Forest WI-Lincoln WI-
957 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FOREST...LINCOLN...
ONEIDA AND NORTHWESTERN LANGLADE COUNTIES UNTIL 1100 PM CDT...
At 954 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eagle River to 9 miles north of Woodboro
to near Tripoli to Prentice. Movement was southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Woodboro around 1005 PM CDT.
Rhinelander around 1010 PM CDT.
Tomahawk around 1015 PM CDT.
New Wood Wildlife Area around 1035 PM CDT.
Merrill around 1055 PM CDT.
Council Grounds State Park around 1100 PM CDT.
Other locations impacted by these storms include Gagen, Ackley
Wildlife Area, Bradley, Dudley, Post Lake, Kempster, Harshaw, Ormsby,
Otis and Bavaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4561 9004 4572 8967 4590 8939 4590 8930
4586 8930 4586 8918 4590 8918 4590 8882
4522 8911 4512 8940 4512 9005
TIME...MOT...LOC 0254Z 318DEG 31KT 4588 8935 4572 8957 4560 8997 4554
9031
BerschSpecial weather statement, Aug 8, 10:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1058 PM CDT WED AUG 8 2018
WIZ011-013-018>021-030-031-073-090500-
Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Marathon WI-Northern Marinette County WI-
Forest WI-Menominee WI-Lincoln WI-
1058 PM CDT WED AUG 8 2018
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA LATE THIS EVENING...
At 1057 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from 7 miles west of Goodman to 5 miles
northwest of Antigo to 6 miles southwest of Council Grounds State
Park to 8 miles northeast of Dorchester. Movement was southeast at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Antigo around 1110 PM CDT.
Wausau around 1115 PM CDT.
Rib Mountain around 1120 PM CDT.
Weston around 1130 PM CDT.
Neopit around 1140 PM CDT.
Mosinee and Wausaukee around 1155 PM CDT.
Other locations impacted by these storms include Ackley Wildlife
Area, Mattoon, Polar, Birnamwood, High Falls Reservoir, Deerbrook,
Caldron Falls Reservoir, Mcclintock County Park, Hogarty and Brokaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9005 4519 9004 4531 8933 4547 8910
4547 8905 4549 8905 4572 8867 4536 8792
4520 8820 4497 8867 4478 8969 4505 9020
4512 9020
TIME...MOT...LOC 0357Z 307DEG 27KT 4560 8849 4523 8917 4511 8981 4506
9017
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:48 PM CDT | Special Weather Statement | GRB | Vilas | 57 min |
| Aug 8, 8:39 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 81 min |
| Aug 8, 9:57 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 63 min |
| Aug 8, 11:43 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 9, 12:56 AM CDT | Special Marine Warning | GRB | 94 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.